Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 221, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 28, 2006, 7:53 PM EDT for Holmes County, Ohio. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2006, 7:53 PM EDT (23:53 UTC)
- Expired
- Jun 28, 2006, 9:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Holmes County, OH
The radar
The Cleveland radar (KCLE), 93 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 282353 SVRCLE OHC075-290100- /O.NEW.KCLE.SV.W.0221.060628T2353Z-060629T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 753 PM EDT WED JUN 28 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLMES COUNTY IN NORTHEAST OHIO * UNTIL 900 PM EDT * AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR NASHVILLE...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE FARMERSTOWN...WALNUT CREEK... WINESBURG...BERLIN...MILLERSBURG...KILLBUCK...HOLMESVILLE AND GLENMONT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4066 8220 4046 8216 4045 8167 4068 8165 $$
1 follow-up statement
000 WWUS51 KCLE 290057 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 857 PM EDT WED JUN 28 2006 OHC075-290107- /O.EXP.KCLE.SV.W.0221.000000T0000Z-060629T0100Z/ HOLMES OH- 857 PM EDT WED JUN 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR HOLMES COUNTY WILL EXPIRE AT 900 PM EDT... LAT...LON 4066 8220 4046 8216 4045 8167 4068 8163 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:40 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 28, 7:40 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 740 PM EDT WED JUN 28 2006 .AVIATION(00Z-00Z)... SHOWERS AND THUNDERSTORMS WILL DIMINISH AFTER 04Z ACROSS THE FORECAST AREA. IN THE MEANTIME...PERIODS OF MVFR THUNDERSTORMS WILL PERSIST ANYWHERE EAST OF MANSFIELD. SKIES WILL CLEAR A BIT WITH LIGHT FOG POSSIBLE TOWARD DAYBREAK. && .SHORT TERM(TONIGHT-FRIDAY)... COUPLE WEAK SFC TROFS FOCUS FOR TSTM DEVELOPMENT THIS AFTERNOON. ONE OVER EXTREME NW PA/ERN OH. THE OTHER OVER CENTRLA LOWER MI/NE IN. TSTMS AIDED BY COLD S/W TROF DROPPING SE INTO THE WESTERN LAKES. RISK SEVERE WEATHER THIS EVENING WITH COLD TEMPS ALOFT MAIN RISK SHOULD BE FROM LARGE HAIL. STORMS OVER SE LWR MICHIGAN/NE INDIANA BECOMING LITTLE BETTER ORGANIZED AT MID AFTERNOON THAT GUSTY WINDS COULD ALSO BE PROBLME. EXPECT THAT THE SHWRS/TSTMS WILL MAINLY BE DIURNAL BUT FEW TSTMS CONTINUED LAST NIGHT UPSTREAM CLOSE TO THE UPPER TROF...SO WILL NOT USE ANY TIMING OVERNIGHT. UPPER LEVEL COLD TROF MOVES ACROSS THE AREA TOMORROW AND WILL CONTINUE WITH CHANCE POPS TOMORROW...AND IN THE EAST EARLY TOMORROW NIGHT. HI PRESSURE BUILDS IN ON FRIDAY FOR AT LEAST A BRIEF PERIOD OF DRY WEATHER. && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... NO BIG CHANGES MADE IN THE EXTENDED FORECAST. GENERALLY UPPER LEVEL RIDGE REMAINS IN PLACE OVER THE WEST WITH TROF OVER THE EASTERN U.S.. HOWEVER INITIALLY EASTERN TROF RATHER FLAT DURING THE FIRST PART OF THE PERIOD...THEN BECOMES MORE AMPLIFIED AT THE END OF THE PERIOD AGAIN. THIS SUPORTED BY BOTH OPERATIONAL GFS AND ECWMF. WILL KEEP CHANCE OF TSTMS GOING FOR MUCH OF THE PERIOD. WRMFNT SHOULD LIFT N AREA SATURDAY WITH COLD FRONT DROPPING SOUTH THROUGH THE LOWER LAKES AND UPPER OH VLY SUNDAY...WITH WAVE MOVING EAST THROUGH REGION MONDAY. FRONT SHOULD SAG FAR ENOUGH SOUTH ON TUESDAY AND WEDNESDAY WITH HIGH PRES BEGINNING TO BUILD IN...KEEPING TUE AND WED DRY. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...WCR LONG TERM...WCR AVIATION...LEINS
Hazardous weather outlook, Jun 28, 6:13 AM EDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 613 AM EDT WED JUN 28 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-291015- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 613 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. WIND AND HAIL WILL BE THE PRIMARY THREAT. IN ADDITION SOME THUNDERSTORMS COULD PRODUCE BRIEF HEAVY RAIN. WHILE WIDESPREAD FLOODING IS NOT ANTICIPATED LOCALIZED PONDING OF WATER IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN DURING THE WEEKEND AND WILL NEED TO BE MONITORED FOR RAINFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. LEZ142>149-162>169-291015- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 613 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS COULD BECOME SEVERE TODAY AND TONIGHT. WINDS AND WAVES WILL BE HIGHER IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Jun 28, 3:23 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
323 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL WATERFORD 41.95N 79.99W
06/28/2006 E0.88 INCH ERIE PA TRAINED SPOTTER
0315 PM HAIL 1 N HUBBARD 41.17N 80.57W
06/28/2006 E0.75 INCH TRUMBULL OH TRAINED SPOTTER
&&
GARNETLocal storm report, Jun 28, 3:35 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 2 SW AUSTINTOWN 41.07N 80.77W
06/28/2006 E0.75 INCH MAHONING OH FIRE DEPT/RESCUE
&&
GARNETThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:23 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 43 min |
| Jun 28, 3:03 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 27 min |
| Jun 28, 3:58 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 24 min |
| Jun 28, 4:59 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 61 min |
| Jun 28, 6:09 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 66 min |
| Jun 28, 6:42 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 63 min |
| Jun 28, 7:29 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 76 min |
| Jun 28, 7:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| Jun 28, 7:34 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 26 min |
| Jun 28, 7:48 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 57 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.